Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2004, 3:13 PM MDT for Hidalgo County, New Mexico. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 15, 2004, 4:15 PM MDT
- In force
- 62 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The El Paso radar (KEPZ), 196 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 152113 SVRELP NMC023-152215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 309 PM MDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HIDALGO COUNTY IN NEW MEXICO INCLUDING THE CITY OF LORDSBURG * UNTIL 415 PM MDT * AT 259 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 40 MILES NORTHEAST OF LORDSBURG. THE STORM WAS NEARLY STATIONARY. HAIL TO ONE AND ONE HALF INCHES...WIND GUSTS TO 60 MPH AND RAIN IN EXCESS OF TWO INCHES CAN BE EXPECTED WITH THIS STORM. PERSONS TRAVELING ON STATE ROUTES 90 AND 464 SHOULD EXERCISE CAUTION DUE TO POSSIBLE FLOODING AND DANGEROUS WEATHER. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3261 10853 3261 10870 3239 10892 3223 10854 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM MDT, 28 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 245 PM MDT THU JUL 15 2004 SYNOPSIS... A DISTURBANCE ALOFT WILL PRODUCE ISOLATED THUNDERSTORMS FROM THE RIO GRANDE VALLEY WEST TONIGHT. A FEW THUNDERSTORMS WILL DEVELOP AGAIN ON FRIDAY...MOSTLY WEST OF DEMING. A WEAK COOL FRONT PUSHES IN FROM THE EAST ON SATURDAY AND COULD KICK OFF ISOLATED THUNDERSTORMS AGAIN FOR MUCH OF THE AREA. DISCUSSION... BUSY MORNING AND AFTERNOON AS SHORT WAVE MOVED IN FROM THE TEXAS PANHANDLE INTO THE EASTERN CWA. DESPITE STRONG DRYING AT HIGHER LEVELS AS SHOWN ON THE WV IMAGERY...THE LOW AND MID LEVEL MOISTURE REMAINS. MODELS...INCLUDING 18Z MESOEAT STILL SHOW THE SHORT WAVE RIGHT OVER EL PASO LATE THIS AFTERNOON. WILL KEEP ISOLATED THUNDERSTORMS RIGHT NEAR THE SHORT WAVE AND SCATTERED FURTHER WEST WHERE THE BEST MOISTURE AND INSTABILITY COMBINE. ON FRIDAY STRONG SUBSIDENCE AND STABILITY BEGIN MOVING INTO THE EASTERN CWA...WHILE THE WEST REMAINS QUITE UNSTABLE. WILL LIMIT CONVECTION TO THAT AREA. WEAK BACKDOOR FRONT TO MOVE WEST THROUGH CWA ON SATURDAY. DOESNT LOOK LIKE A STRONG FOCUSING FEATURE BUT WILL LIKELY ADD A LITTLE LOW LEVEL MOISTURE. GOOD ENOUGH FOR ISOLATED THUNDERSTORMS OVER THE WEEKEND. PRELIMINARY NUMBERS... EL PASO UU 073/099 074/100 075 10001 ALAMOGORDO UU 070/097 071/099 071 00002 LAS CRUCES UU 071/099 072/101 072 10001 CLOUDCROFT UU 052/075 051/075 051 00022 TRUTH OR CONSEQUENCES UU 071/098 072/099 072 00001 SILVER CITY UU 063/092 063/093 064 31212 DEMING UU 071/098 072/100 072 31101 LORDSBURG UU 072/098 073/100 073 31201 SIERRA BLANCA UU 065/092 066/094 066 00002 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 17 HEFNER
Hazardous weather outlook, Jul 15, 11:06 AM MDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1106 AM MDT THU JUL 15 2004 NMZ022>025-030>032-TXZ055-056-152225- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1106 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... AN AREA OF THUNDERSTORMS EAST OF THE RIO GRANDE VALLEY EARLY THIS AFTERNOON WILL SPREAD WEST TONIGHT...WITH HIGHER COVERAGE WEST OF DEMING. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF DEMING ON FRIDAY. MOISTURE MOVING IN FROM THE EAST WILL BRING ISOLATED THUNDERSTORMS TO MUCH OF THE AREA ON SATURDAY. AFTER SATURDAY MOST OF ANY THUNDERSTORM ACTIVITY SHOULD BE LIMITED TO MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 15, 12:58 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1258 PM MDT THU JUL 15 2004 NMZ024-TXZ055-056-152057- EL PASO TX-HUDSPETH TX-TULAROSA BASIN/SOUTHERN DESERT NM- INCLUDING THE CITIES OF...ALAMOGORDO...ANTHONY...CANUTILLO... CHAPARRAL...EL PASO...FABENS...FORT BLISS...HOLLOMAN AFB... MONTANA VISTA...SAN ELIZARIO...SIERRA BLANCA AND SOCORRO 1258 PM MDT THU JUL 15 2004 SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS OTERO...HUDSPETH AND EL PASO COUNTY THROUGH 3 PM. THE STRONGEST STORMS WILL BE IN SOUTHERN OTERO COUNTY AND ACROSS PARTS OF EL PASO COUNTY. THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS TO 50 MPH...BLOWING DUSTS REDUCING VISIBILITIES TO BELOW 1 MILE...BRIEF HEAVY RAINS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP.
Special weather statement, Jul 15, 2:36 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 236 PM MDT THU JUL 15 2004 NMZ022-030-031-160230- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- INCLUDING THE CITIES OF...DEMING...LORDSBURG AND SILVER CITY 236 PM MDT THU JUL 15 2004 THE COMBINATION OF SURFACE MOISTURE AND A WESTWARD MOVING UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS OVER THE REGION THIS AFTERNOON AND THIS EVENING. ANY OF THESE THUNDERSTORMS MAY CONTAIN HAIL UP TO THREE-QUARTERS OF AN INCH...WIND GUSTS TO 55 MPH AND LOCAL RAINFALL AMOUNTS OF TWO INCHES OR MORE. BRIEF FLOODING OF ROADS CAN BE EXPECTED IN AREAS AFFECTED BY STORMS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING OVER SOUTHWESTERN NEW MEXICO THIS AFTERNOON AND EVENING. NEVER DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. REMEMBER TURN AROUND...DONT DROWN. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:11 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 49 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.